It is indeed tough, and complications from treatment have not helped me at all, in fact they have nearly finished me off on a number of occasions.
I'm too weak to get up the stairs at the moment but am hoping to get stronger soon. Pippy do you have pleural effusion, if so how is it doing?
Hello there, thank you for taking the time to reply.
It turns out that the culprit for most of the side-effect are the steroids that I need for a. use with chemo and b. the large doses I am given to treat inflammation of lungs which now appears to be an ongoing problem that has seen me hospitalised again recently. Now I know I can deal with it.
I have fast growing cancer. My type is ER - PR - HER - (technicnically triple negative) but with a score of 4/8 for HER2 receptors. This makes me borderline. Does that mean I have more treatment options than just the triple negative drugs? I was given tamoxifen as a preventative for a weak positive but this (clearly) did not work. What other doors could a 'weak positive' open? Does anyone else have the same as me?
I am happy to hear some people deal really well with their illness and walking six miles a day is fabulous. I wonder if it is to do with the fluid levels in the lungs. I sadly have huges amounts from which we can only drain a small amount at a time as it is pocketed. I also have a collapsed lung due to affusion which makes breathing from any exertion difficult.
I appreciate the input from you, it is comforting. Thank you.
I have had lung mets since February 2013, I have remained largely stable on chemo since August of that year. I am currently on GemCarbo (since January 2017), I have had four blood transfusions on GemCarbo due to low counts however feel fine. I walk around six miles a day with my dog (Molly) and recently completed an 8 mile sponsored walk for a local hospital. I don't feel tired at all. You do sound like you may need a dose adjustment?
Hi there, I am also tired, and cough quite a bit, and puffed after walking upstairs. I find I get anxois when I feel ill, its tough isnt it. Diagnosed 6 months ago.xx
Nicola, Welcome!! You need to speak to your oncologist about these changes. You may need a dose reduction or a change in meds. Chemo can cause neuropathy, memory loss, muscle weakness, and tiredness like you've never felt before! I'm not sure of vision problems, so I won't comment on at. Try to slowly work on increasing your activity. Get out of your chair very hour and go for a little walk around your house. When sitting in the chair do some chair exercises. There are some meds to help with neuropathy and tiredness, but I don't have any experience with these. Can you tell us what type BC you have? I am ER +, PR -, HER2 -, my cancer is slow growing. Best of luck! FF